Volume 9, issue 4 (2005)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 20
Issue 4, 1807–2438
Issue 3, 1257–1806
Issue 2, 629–1255
Issue 1, 1–627

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Subscriptions
Author Index
To Appear
Contacts
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
On finite subgroups of groups of type VF

Ian J Leary

Geometry & Topology 9 (2005) 1953–1976

arXiv: math.GR/0510682

Abstract

For any finite group Q not of prime power order, we construct a group G that is virtually of type F, contains infinitely many conjugacy classes of subgroups isomorphic to Q, and contains only finitely many conjugacy classes of other finite subgroups.

Keywords
conjugacy classes, finite subgroups, groups of type $F$
Mathematical Subject Classification 2000
Primary: 20F65
Secondary: 19A31, 20E45, 20J05, 57M07
References
Forward citations
Publication
Received: 11 June 2005
Accepted: 10 October 2005
Published: 17 October 2005
Proposed: Martin Bridson
Seconded: Wolfgang Lück, Haynes Miller
Authors
Ian J Leary
Department of Mathematics
The Ohio State University
231 West 18th Avenue
Columbus
Ohio 43210-1174
USA
School of Mathematics
University of Southampton
Southampton
SO17 1BJ
United Kingdom